My 17 year old daughter has been on lamictal for two years as an add on to zonegran and to replace depakot. We like the lamictal as in didn't cause the stomach pains, weight loss and hand tremors that depakot did. She also was able to think more clearly. There is a generic form of the drug, lamotrigine, however my daughter had break through seizures when she took the lamotrigine and was put back on lamictal. She's now on a combination of lamictal and zerontin and has had some breakthrough but not nearly as bad.
I have been taking Lamictal for a year and a half, and so far no side effects. It is monotherapy in my case. Do watch for the rash, stay away from the generics, and be very careful to follow your neuro's instructions as to the titration.
Everyone reacts differently to the same medicine, so even if Lamictal works for me it may not be the best for someone else. Don't hesitate to notify your doctor of any possible side effects that you experience.
I wish you success with this new combo!